Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 38, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2014, 6:31 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2014, 6:31 PM CDT (23:31 UTC)
- Expired
- May 8, 2014, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 60 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:31 PM CDT | TSTM WND DMG | 4 S Arcadia, WI | ROOF BLOWN OFF SHED AND GRAVITY BOX BLOWN OVER OUTSIDE OF PINE CREEK AREA |
| May 8, 6:31 PM CDT | HAIL 1 | 4 S Arcadia, WI | |
| May 8, 6:45 PM CDT | HAIL 0.5 | 6 W Blair, WI | |
| May 8, 6:46 PM CDT | HAIL 0.75 | 7 Wnw Blair, WI | |
| May 8, 6:47 PM CDT | HAIL 0.5 | 5 Nw Blair, WI | |
| May 8, 6:49 PM CDT | HAIL 0.25 | 2 Se Whitehall, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS53 KARX 082331
SVRARX
WIC011-121-090015-
/O.NEW.KARX.SV.W.0038.140508T2331Z-140509T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
631 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
NORTHEASTERN BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 715 PM CDT
* AT 630 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
NORTHEAST OF WINONA...OR OVER ARCADIA...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ARCADIA...OSSEO...WHITEHALL...BLAIR...INDEPENDENCE...STRUM...
DODGE...ELEVA...PIGEON FALLS...CHIMNEY ROCK...SQUARE BLUFF...
HIGHWAY 95 AND COUNTY D...HIGHWAY 53 AND COUNTY E...LOOKOUT...
HIGHWAY 95 AND COUNTY C...NORTH CREEK...WICKHAM VALLEY...THE BORST
VALLEY AREA...TAMARACK AND IDUNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4433 9116 4408 9145 4418 9166 4459 9163
4459 9117
TIME...MOT...LOC 2330Z 211DEG 27KT 4423 9148
HAIL...1.00IN
WIND...<50MPH
$$
SHEA4 follow-up statements
411
WWUS53 KARX 082341
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT THU MAY 8 2014
WIC011-082350-
/O.CAN.KARX.SV.W.0038.000000T0000Z-140509T0015Z/
BUFFALO WI-
641 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUFFALO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4416 9135 4423 9152 4459 9153 4459 9117
4433 9116
TIME...MOT...LOC 2340Z 214DEG 33KT 4434 9135
$$
WIC121-090015-
/O.CON.KARX.SV.W.0038.000000T0000Z-140509T0015Z/
TREMPEALEAU WI-
641 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR TREMPEALEAU COUNTY...
AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF ARCADIA...OR OVER WHITEHALL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
WHITEHALL AROUND 645 PM CDT.
STRUM AROUND 700 PM CDT.
OSSEO AROUND 710 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ELEVA...
PIGEON FALLS...CHIMNEY ROCK...SQUARE BLUFF AND HIGHWAY 53 AND COUNTY
E.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4416 9135 4423 9152 4459 9153 4459 9117
4433 9116
TIME...MOT...LOC 2340Z 214DEG 33KT 4434 9135
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SHEA174
WWUS53 KARX 082353
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
653 PM CDT THU MAY 8 2014
WIC121-090015-
/O.CON.KARX.SV.W.0038.000000T0000Z-140509T0015Z/
TREMPEALEAU WI-
653 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN TREMPEALEAU COUNTY...
AT 653 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF
BLACK RIVER FALLS...OR NEAR WHITEHALL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
OSSEO AROUND 710 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PIGEON
FALLS...SQUARE BLUFF...HIGHWAY 95 AND COUNTY D...HIGHWAY 53 AND
COUNTY E AND PLEASANTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4425 9125 4426 9137 4459 9136 4459 9117
4433 9116
TIME...MOT...LOC 2353Z 223DEG 33KT 4440 9122
HAIL...1.00IN
WIND...60MPH
$$
SHEA972
WWUS53 KARX 090001
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
701 PM CDT THU MAY 8 2014
WIC121-090015-
/O.CON.KARX.SV.W.0038.000000T0000Z-140509T0015Z/
TREMPEALEAU WI-
701 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN TREMPEALEAU COUNTY...
AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES NORTHWEST
OF BLACK RIVER FALLS...OR 8 MILES NORTHEAST OF WHITEHALL...MOVING
NORTHEAST AT 35 MPH. PEA SIZE HAIL WAS REPORTED VIA LAW ENFORCEMENT
IN ARCADIA.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
OSSEO AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PIGEON
FALLS AND HIGHWAY 53 AND COUNTY E.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4432 9119 4433 9127 4459 9128 4459 9117
4433 9116
TIME...MOT...LOC 0000Z 216DEG 29KT 4444 9119
HAIL...1.00IN
WIND...60MPH
$$
SHEA269
WWUS53 KARX 090011
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
711 PM CDT THU MAY 8 2014
WIC121-090020-
/O.EXP.KARX.SV.W.0038.000000T0000Z-140509T0015Z/
TREMPEALEAU WI-
711 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TREMPEALEAU
COUNTY WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
THE STORM IS FAR WEAKER NOW THAT IT IS IN NORTHWEST JACKSON COUNTY
WISCONSIN SO A NEW WARNING IS NOT EXPECTED AT THIS TIME.
LAT...LON 4432 9119 4433 9127 4459 9128 4459 9117
4433 9116
TIME...MOT...LOC 0008Z 211DEG 27KT 4444 9119
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:06 PM CDT, 25 minutes earlier.
Area forecast discussion, May 8, 6:06 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 606 PM CDT THU MAY 8 2014 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) ISSUED AT 241 PM CDT THU MAY 8 2014 MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA/SEVERE CHANCES THRU THIS EVENING...LINGERING -SHRA CHANCES FRI...TEMPERATURES. 18Z DATA ANALYSIS HAD A 1000MB LOW OVER NORTHEAST NEB WITH A TROUGH NORTHEAST INTO NORTHWEST WI AND WARM FRONT ARCING EAST ACROSS NORTHERN IA INTO SOUTHERN WI. WARM FRONT CONTINUES TO SEPARATE TO DISTINCT AIRMASSES...70S WITH DEW POINTS IN THE 60S SOUTH OF THE WARM FRONT...60S WITH DEW POINTS IN THE 50S. SB CAPE SOUTH OF THE FRONT IN THE 1500-2500 J/KG RANGE...ELEVATED 500-1000 J/KG NORTH OF THE WARM FRONT. AREA WSR-88D/S SHOWING CONVECTION DEVELOPING/ EXPANDING ACROSS THE SOUTH HALF OF IA...WITH/AHEAD OF SHORTWAVE ENERGY LIFTING UP THE EAST SIDE OF THE MID LEVEL LONG WAVE TROUGH. 08.12Z MODELS GENERALLY INITIALIZED WELL. GFS AGAIN ABOUT 5F HIGH WITH SFC DEW POINTS IN THE MOISTURE PLUME COMING NORTH THRU THE MID MS VALLEY. SOLUTIONS CONVERGING ON A TIGHT COMPROMISE CONSENSUS OF THE EARLIER RUNS AS THE TROUGHING/ENERGY OVER THE ROCKIES/PLAINS LIFTS NORTHEAST THRU THE UPPER MIDWEST TONIGHT THRU FRI NIGHT. STILL SOME LOWER LEVEL DETAIL DIFFERENCES ON CONVECTION EVOLUTION THRU THIS EVENING...BUT AFTER THAT SOLUTIONS QUITE SIMILAR FOR LATER TONIGHT THRU FRI NIGHT AS COOLER/DRIER AIR SPREADS IN BEHIND THE PASSING LOW/COLD FRONT. FCST CONFIDENCE GENERALLY GOOD FOR TONIGHT THRU FRI NIGHT. FOR THE SHORT TERM...AS OF EARLY THIS AFTERNOON...CONVECTIVE SCENARIO FOR LATER THIS AFTERNOON/THIS EVENING REMAINS IN QUESTION. MAIN FOCUS FOR TSRA DEVELOPMENT REMAINS WESTERN IA/SOUTHWEST MN...NEAR THE SFC LOW/TROUGH/FRONTS AND CLOSER TO THE STRONGER SHORTWAVE LIFTING TOWARD EASTERN SD. SHRA/TSRA DEVELOPING/SPREADING NORTH ACROSS IA...ALONG WITH THE CLOUD COVER CONSUMING/LIMITING CAPE EARLY THIS AFTERNOON AND MUDDYING THE TSRA/SEVERE EVOLUTION FOR LATER THIS AFTERNOON/EVENING. LOWER LEVEL CONVERGENCE/FORCING WOULD POINT TO A LINE OF STRONG/SEVERE TSRA DEVELOPING IN WESTERN IA/SOUTHWEST MN THEN LIFTING NORTHEAST ACROSS MN/IA/WI IN THE 21Z-04Z TIME-FRAME. STRONGEST 0-6KM BULK SHEAR OF 30-60KTS IS OVER THE WEST PORTIONS OF THE FCST AREA THIS AFTERNOON AND NORTHWEST PORTIONS OF THE FCST AREA THIS EVENING. SWODY1 SEEMS TO HAVE THE THREATS/RISKS LAYED OUT WELL...BASED ON CONVECTION LIFTING NORTH ACROSS IA NOT INTERFERING TOO MUCH. WILL STAY THE COURSE WITH HIGHEST SHRA/TSRA CHANCES LATER THIS AFTERNOON/EVENING WITH WHAT SHOULD BE A LINE OF CONVECTION MOVING EAST/NORTHEAST ACROSS THE FCST AREA WITH/AHEAD OF THE SFC- 850MB TROUGH/COLD FRONT. SEE SWODY1 FOR MORE DETAILS ON THE SEVERE THREATS THRU THIS EVENING. 925-850MB COLD ADVECTION/DRYING SPREAD RATHER QUICKLY ACROSS THE FCST AREA LATE THIS EVENING/OVERNIGHT AS THE SFC-850MB LOW LIFTS INTO NORTHEAST MN. PW VALUES OF 1 TO 1.5 INCHES AT 00Z FRI ARE HALF THAT BY 12Z FRI. THIS AND PASSAGE OF THE SFC-850MB TROUGH/FRONT SWEEP THE BULK OF THE SHRA/TSRA EAST AND OUT OF THE FCST AREA BY 12Z FRI. ONLY SOME SMALL LINGERING -SHRA CHANCES IN THE EAST/NORTH ENDS OF THE FCST AREA BY 12Z FRI. A SECONDARY SHORTWAVE TO LIFT ACROSS THE AREA FRI AFTERNOON ALONG WITH SOME 850-700MB WRAP-AROUND/ DEFORMATION BAND MOISTURE. DEEPEST OF THIS MOISTURE ACROSS THE NORTH END OF THE FCST AREA...WITH STEEP LOW LEVEL LAPSE RATES AND WEAK INSTABILITY TO ABOUT 750MB. CONTINUED THE SMALL -SHRA CHANCES ACROSS MAINLY THE NORTHEAST 1/3 OF THE FCST AREA THRU FRI AFTERNOON...WHICH BLENDS WELL WITH NEIGHBORING GRIDS. LOSS OF DIURNAL HEATING AND PASSING OF THE SECOND SHORTWAVE QUICKLY PUTS AN END TO THIS AND LEFT FRI NIGHT DRY AS HIGH PRESSURE AND SHORTWAVE RIDGING ALOFT BUILD INTO THE REGION. A COOLER PERIOD TONIGHT THRU FRI NIGHT AS A COOL 925MB AIRMASS SETTLES OVER THE REGION. WINDS/CLOUDS TO KEEP LOWS TONIGHT ABOVE NORMAL. BELOW NORMAL HIGHS FRI UNDER THE COOL 925MB AIRMASS. BELOW NORMAL LOWS FRI NIGHT UNDER MOSTLY CLEAR SKIES/LIGHT WINDS. USED THE MODEL/ENSEMBLE CONSENSUS LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 241 PM CDT THU MAY 8 2014 MAIN FORECAST CONCERNS FOR SAT THRU SUN NIGHT...SHRA/TSRA CHANCES THRU THE PERIOD AS MORE TROUGHING/SHORTWAVES TAKE AIM AT THE UPPER MIDWEST. DECENT AGREEMENT AMONG THE 08.12Z MODELS CONTINUES SAT AS THE NEXT STRONGER SHORTWAVE TRACKS INTO MN BY LATE IN THE DAY. IMPROVING CONSENSUS FOR RISING HGTS/SHORTWAVE RIDGING TO BUILD ACROSS THE UPPER MIDWEST LATER SAT/SAT NIGHT...AHEAD OF THE NEXT STRONG/LONG WAVE TROUGH TO DIG INTO THE WESTERN CONUS. TREND CONTINUES STRONGER WITH THIS NEXT TROUGHING INTO THE ROCKIES SAT NIGHT/SUN THEN EJECTING INTO THE WESTERN PLAINS SUN NIGHT. SHORTWAVE RIDGE AXIS THAT BUILDS OVER THE REGION SAT NIGHT QUICKLY MOVES EAST SUN...WITH THE REGION ALREADY UNDER THE INFLUENCE OF SOUTHWEST FLOW ALOFT AHEAD OF THE NEXT TROUGH FOR SUN AFTERNOON/NIGHT. WITH RUN-TO-RUN CONSISTENCY AND THE IMPROVING CONSENSUS...SAT THRU SUN NIGHT FCST CONFIDENCE IS AVERAGE TO GOOD. BREAK BETWEEN SYSTEMS FRI NIGHT INTO SAT IS BRIEF. THE NEXT SHORTWAVE INTO MN LATER SAT QUICKLY SPREADS INCREASING LOWER LEVEL THERMO-DYNAMIC FORCING/LIFT AND INCREASING MOISTURE/THETA-E CONVERGENCE INTO THE FCST AREA THRU THE DAY ON SAT. INITIAL MOISTURE/LIFT GOES INTO SATURATION SAT MORNING...WITH INCREASING SHRA CHANCES INTO SAT AFTERNOON/EVENING AS THE DEEPEST MOISTURE/ STRONGER OF THE LIFT MOVES ACROSS. CARRIED HIGHEST RAIN CHANCES LATER SAT AFTERNOON/EVENING...THE LOWER LATER SAT NIGHT BEHIND THE SFC-850MB TROUGH AXIS. INDICATIONS FOR 250 TO AS MUCH AS 1K J/KG MU CAPE INTO THE AREA AT 00Z SUN SO CONTINUED TSRA MENTION FOR MUCH OF THE FCST AREA SAT AFTERNOON/EVENING. NEXT BREAK BETWEEN SYSTEMS IS ALSO RATHER BRIEF LATER SAT NIGHT/SUN MORNING. WITH THE PROGRESSIVE AND ACTIVE FLOW...THE UPPER MIDWEST IS BACK UNDER SOUTHWEST FLOW ALOFT SUN AFTERNOON/NIGHT...AHEAD OF STRONG MID LEVEL TROUGHING SWINGING THRU THE CENTRAL/SOUTHERN ROCKIES. INCREASING MOISTURE/ LIFT/INSTABILITY QUICKLY SPREAD BACK INTO THE FCST AREA FOR SUN AFTERNOON/NIGHT. PW VALUES IN THE 1 INCH PLUS RANGE BY 00Z MON... AHEAD OF THE NEXT STRONGER SHORTWAVE AND SFC-850MB LOW LIFTING NORTHEAST TOWARD/INTO THE UPPER MIDWEST SUN NIGHT. RAISED SHRA/TSRA CHANCES INTO THE 35-55 PERCENT RANGE SUN AFTERNOON AND 55-70 PERCENT RANGE SUN NIGHT. SOME LOCALLY HEAVY RAINS POSSIBLE SUN NIGHT... DEPENDING ON WHERE THE SFC LOW TRACKS/SFC BOUNDARIES SET UP. DUE TO SOME UNCERTAINTIES WITH WHAT WOULD BE TIMING OF SHRA/TSRA IN/AROUND THE AREA AND CLOUD COVER...USED THE MODEL/ENSEMBLE CONSENSUS HIGHS/ LOWS FOR SAT THRU SUN NIGHT. FOR MONDAY THROUGH THURSDAY.../DAYS 4 TO 7/... MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES/RAIN AMOUNTS MON/MON NIGHT...SHRA CHANCES/COOLER TEMPS TUE-THU. MEDIUM RANGE MODEL RUNS OF 08.00Z AND 08.12Z ALL SHOW THE SCENARIO OF STRONG TROUGHING MOVING INTO THE CENTRAL CONUS MON. GFS REMAINS FASTER THAN ECMWF/CAN-GEM. GOOD CONSENSUS FOR THE STRONG TROUGHING TO THEN VERY SLOWLY MOVE INTO/ACROSS THE MID/UPPER MS VALLEY TUE THRU THU...WITH CAN-GEM THE SLOWER/STRONGER OUTLIER BY WED. OVERALL TREND IS SLOWING AND STRONGER WITH THE MID CONUS TROUGHING NEXT WEEK. EVEN WITH SOME DIFFERENCES AMONG THE MODELS FOR MON-THU THE SENSIBLE WEATHER OUTCOMES ARE MORE SIMILAR THAN ONE WOULD USUALLY EXPECT. DAY 4-7 FCST CONFIDENCE IS AVERAGE WITH RAIN CHANCES THRU THE PERIOD BUT GOOD FOR BELOW NORMAL TEMPS FOR TUE-THU. EVEN WITH THE DIFFERENCES ON PROGRESSION OF THE LONG-WAVE TROUGH ON MON...GOOD CONSENSUS FOR A STRONG PIECE OF ENERGY TO BE LIFTING NORTHEAST ACROSS THE UPPER MIDWEST MON/MON NIGHT. RATHER STRONG SFC LOW PROGGED TO ACCOMPANY THIS SHORTWAVE NORTHEAST ACROSS THE REGION MON. WITH PW VALUES OF AN INCH OR MORE...SHRA/TSRA CHANCES IN THE 40-65 PERCENT RANGE MON/MON NIGHT LOOK GOOD. POTENTIAL FOR 1 TO 2 INCHES OF RAIN FROM LATER SUN NIGHT THRU MON NIGHT. COLDER AIR POURS IN FOR TUE THRU THU AS THE THE NORTHERN STREAM PORTION OF THE MID LEVEL TROUGH SETTLES INTO THE UPPER MIDWEST. 850MB TEMPS FALL TO A FEW DEGREES EITHER SIDE OF 0C FOR MUCH OF TUE- THU...SOME 1 TO 2 STANDARD DEVIATIONS BELOW NORMAL. AFTER MORE NORMAL EARLY MAY TEMPS THROUGH THE WEEKEND...TEMPS FOR TUE-THU TREND AROUND 10F BELOW NORMAL. WITH THIS COLD CORE OF AIR ALOFT... STEEP LOW-MID LEVEL LAPSE RATE AND SHORTWAVES ROTATING THRU THE TROUGH WITH ROUNDS OF INCREASED MOISTURE/FORCING...SMALL -SHRA CHANCES MUCH OF THE TUE-THU PERIOD REASONABLE FOR NOW. GIVEN THE TIMING/DETAIL UNCERTAINTIES...DID NOT STRAY MUCH FROM THE MODEL/ ENSEMBLE CONSENSUS HIGHS/LOWS AND RAIN CHANCES FOR DAYS 4-7. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 606 PM CDT THU MAY 8 2014 SCATTERED THUNDERSTORMS ARE DEVELOPING ACROSS PORTIONS OF IOWA INTO SOUTHERN MINNESOTA AND WESTERN WISCONSIN THIS EVENING. GENERAL TREND WILL BE FOR AN INCREASE IN COVERAGE UNTIL MID EVENING...BUT NOT COMPLETELY CLEAR UNTIL FRONTAL PASSAGE AFTER MIDNIGHT. OUTSIDE OF STORMS...MAINLY MID LEVEL CLOUDS WITH SOME HAZE BEING REPORTED. BRIEF PERIODS OF IFR CONDITIONS LIKELY WITH ANY STORM MOVING OVER TAF SITE. THREAT FOR STRONGER TO SEVERE STORMS WILL BE EARLY ON...THEN SHOULD WANE AS THE EVENING PROGRESSES. AS SURFACE LOW LIFTS TO THE NORTHEAST...AND IN THE WAKE OF THE COLD FRONTAL PASSAGE...WRAP AROUND MVFR DECK SLATED TO COME INTO THE TAF SITES EARLY FRIDAY MORNING. THIS SHOULD PERSIST FOR THE REMAINDER OF THE PERIOD. GUSTY WEST TO NORTHWEST WINDS UP TO 25 KTS WILL DEVELOP BY LATE FRIDAY MORNING INTO THE AFTERNOON. && .HYDROLOGY... ISSUED AT 241 PM CDT THU MAY 8 2014 FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...WITH LOCATIONS CRESTING BETWEEN GENOA AND LANSING. SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE ANYWHERE FROM A HALF INCH TO ONE INCH OF RAIN. THIS WILL LIKELY SLOW THE FALL FOR LOCATIONS NORTH OF MCGREGOR...AND MAY INCREASE CRESTS SLIGHTLY SOUTH OF MCGREGOR. POTENTIAL FOR 1 TO 2 INCHES OF RAINFALL FROM LATE SUN NIGHT THRU MON EVENING. THIS COULD HAVE ADDITIONAL IMPACTS AND PRODUCE ADDITIONAL RISES ON AREA RIVERS ALREADY RUNNING HIGH FROM THE ABOVE AND MUCH ABOVE NORMAL RAINS OF APRIL. CHECK OUT THE LATEST HYDROLOGIC STATEMENTS FOR THE DETAILS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION...ZT HYDROLOGY....RRS
Hazardous weather outlook, May 8, 3:24 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 324 PM CDT THU MAY 8 2014 IAZ008>010-018-019-029-MNZ086-087-094-095-092030- MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-DODGE-OLMSTED- MOWER-FILLMORE- 324 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THE FIRST ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE THROUGH THE AREA THROUGH LATE THIS AFTERNOON. THERE WILL LIKELY BE A LULL IN THE ACTIVITY FOR A FEW HOURS ONCE THEY PASS...BUT ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING. ALL OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-092030- ALLAMAKEE-CLAYTON-WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE-VERNON-CRAWFORD-GRANT- 324 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...SOUTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE LIKELY LATER THIS AFTERNOON INTO THE EVENING HOURS. THE GREATEST TIMING LOOKS TO BE FROM 4 PM THROUGH MID EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. FLOOD WARNINGS REMAIN IN EFFECT FOR SEVERAL LOCATIONS ALONG THE MISSISSIPPI RIVER. CHECK THE LATEST HYDROLOGIC INFORMATION FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF THESE STORMS. FLOOD WARNINGS WILL CONTINUE FOR SEVERAL LOCATIONS ALONG THE MISSISSIPPI RIVER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. WIZ017-029-034-042>044-055-092030- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-RICHLAND- 324 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A ROUND OF THUNDERSTORMS IS EXPECTED THIS EVENING THROUGH TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT LOOKS BE FROM 6 PM UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE FROM SATURDAY THROUGH MONDAY NIGHT. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED AT THIS TIME. ZT
In the hours before
Special weather statement, May 8, 4:29 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT THU MAY 8 2014
MNZ079-087-088-WIZ032-082230-
OLMSTED-WABASHA-WINONA-BUFFALO-
429 PM CDT THU MAY 8 2014
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHEAST MINNESOTA AND
FAR WESTERN WISCONSIN LATE THIS AFTERNOON...
AT 425 PM...STRONG THUNDERSTORMS CONTINUED FROM ROCHESTER...TO LAKE
CITY...TO ST CHARLES MINNESOTA. WINDS IN EXCESS OF 30 MPH AND HALF
INCH HAIL ARE POSSIBLE.
MOVE INDOORS UNTIL STORMS PASS THROUGH YOUR AREA.
IF YOU ARE ON THE MISSISSIPPI RIVER BETWEEN RED WING AND WINONA
MINNESOTA...REMAIN ALERT FOR INCOMING HEAVY WEATHER.
LAT...LON 4419 9268 4420 9255 4436 9255 4437 9243
4446 9242 4446 9225 4441 9209 4459 9202
4459 9153 4425 9153 4421 9160 4417 9161
4410 9153 4403 9156 4395 9196 4385 9209
4383 9269
TIME...MOT...LOC 2126Z 220DEG 40KT 4415 9214
SHEALocal storm report, May 8, 4:30 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
430 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG 4 W WEST CONCORD 44.15N 92.98W
05/08/2014 DODGE MN EMERGENCY MNGR
SHED BLOWN DOWN AND TREE UPROOTED ON PROPERTY
&&
ZTSpecial weather statement, May 8, 5:34 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
534 PM CDT THU MAY 8 2014
IAZ029-030-082330-
FAYETTE-CLAYTON-
534 PM CDT THU MAY 8 2014
...THUNDERSTORMS WILL BE ON THE INCREASE...
THUNDERSTORMS MOVING OUT OF THE CEDAR RAPIDS AREA WILL MOVE INTO
NORTHEAST IOWA EARLY THIS EVENING. A FEW STORMS COULD BECOME STRONG
TO SEVERE WITH A LARGE HAIL THREAT.
IF STORMS APPROACH YOUR AREA...MOVE INDOORS OR TO A SHELTER. DO NOT
TAKE ANY RISKS STAYING OUT IN THE WEATHER.
LAT...LON 4281 9167 4277 9159 4267 9137 4266 9137
4265 9138 4265 9178
TIME...MOT...LOC 2231Z 211DEG 46KT 4234 9186
SHEASpecial weather statement, May 8, 5:51 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
551 PM CDT THU MAY 8 2014
MNZ079-086>088-094-095-082345-
OLMSTED-WABASHA-FILLMORE-WINONA-DODGE-MOWER-
551 PM CDT THU MAY 8 2014
...STRONG TO SEVERE THUNDERSTORMS COULD BRING BOUTS OF HAIL AND WIND
TO SOUTHEAST MINNESOTA EARLY THIS EVENING...
OVER THE PAST HOUR...WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS
WERE FORMING NEAR THE MINNESOTA AND IOWA STATE LINE. THESE HAVE BEEN
GROWING IN STRENGTH AT TIMES...AND THEN WEAKENING.
IF STORMS APPROACH YOUR AREA...STAY OR MOVE INDOORS. DO NOT TAKE A
RISK BY STAYING OUTDOORS WHEN LIGHTNING IS IN THE VICINITY.
LAT...LON 4419 9305 4419 9255 4436 9255 4437 9244
4446 9242 4446 9225 4437 9197 4432 9191
4420 9188 4403 9158 4400 9144 4385 9129
4385 9173 4350 9174 4350 9305
TIME...MOT...LOC 2249Z 214DEG 31KT 4348 9303
SHEASpecial weather statement, May 8, 6:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT THU MAY 8 2014
WIZ032-033-082345-
BUFFALO-TREMPEALEAU-
615 PM CDT THU MAY 8 2014
...STRONG THUNDERSTORMS WILL MOVE THROUGH PARTS OF WESTERN
WISCONSIN...
STORMS HAD JUST MOVED OUT OF THE WINONA MINNESOTA AREA AT 610
PM...AND COULD BE PRODUCING SMALL HAIL AS THEY TRACK TOWARDS ARCADIA
AND INDEPENDENCE WISCONSIN. THEY WERE MOVING NORTHEAST AT 50 MPH.
AS THESE STORMS QUICKLY MOVE INTO YOUR AREA...MOVE INDOORS OR SEEK
SHELTER UNTIL THEY PASS. THE RAIN AND HAIL SHOULD NOT LAST LONG.
LAT...LON 4459 9116 4427 9117 4408 9150 4414 9173
4459 9165
TIME...MOT...LOC 2313Z 200DEG 43KT 4419 9158
SHEASpecial weather statement, May 8, 6:15 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
615 PM CDT THU MAY 8 2014
WIZ032-033-082345-
BUFFALO-TREMPEALEAU-
615 PM CDT THU MAY 8 2014
...STRONG THUNDERSTORMS WILL WESTERN WISCONSIN...
STORMS HAD JUST MOVED OUT OF THE WINONA MINNESOTA AREA AT 610
PM...AND COULD BE PRODUCING SMALL HAIL AS THEY TRACK TOWARDS ARCADIA
AND INDEPENDENCE WISCONSIN. THEY WERE MOVING NORTHEAST AT 50 MPH.
AS THESE STORMS QUICKLY MOVE INTO YOUR AREA...MOVE INDOORS OR SEEK
SHELTER UNTIL THEY PASS. THE RAIN AND HAIL SHOULD NOT LAST LONG.
LAT...LON 4459 9116 4427 9117 4408 9150 4414 9173
4459 9165
TIME...MOT...LOC 2313Z 200DEG 43KT 4419 9158
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 1:45 AM CDT | Special Weather Statement | ARX | Taylor | 45 min |
| May 8, 2:25 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 35 min |
| May 8, 4:29 PM CDT | Special Weather Statement | ARX | Buffalo | 61 min |
| May 8, 6:15 PM CDT | Special Weather Statement | ARX | Trempealeau | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.